Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor, Ellen
My dr mentioned the website http://www.deprescribing.org.
For patients and doctors interested in understanding the process of getting off medications. As in not prescribing something.
I hate doing research but so many on this forum seem to be really good at it. So I'm just posting it in case you guys wanna check it out.
Jump to this post
thx, georgeette12. for sharing. i absolutely want to see any / all. again, thanks!
My step down did not go well. Started waking up early again and then the first day without any felt so horrible I restarted .5mg twice a day. Now just trying to get back to feeling as ok as I was. I see my psych on Wednesday. 😕setbacks suck.
Liked by Lisa Lucier, doorman
So sorry to hear.
It’s ok. trial and error I guess. one setback doesn’t wipe out a month of progress. maybe what I learned is Klonopin helps me and I need to stick with it a little longer. Looking forward to talking with my psych on Wednesday and figuring this out.
Liked by doorman
That sounds like a healthy perspective, @njp1013. Getting meds just right for anxiety and depression and tapering (and switching, if applies) can be a really rocky experience. I ended up in urgent care once over a taper that didn't go well and let to extreme anxiety.
How are you feeling today?
Hi @lisalucier feeling a little better. I restarted the Klonopin and am sleeping a little better. More tired during the day but I will take that trade off. It is a rocky experience lots of ups and downs. Understanding and support helps a lot.
Liked by Ellen, doorman
Hope you’re doing better.
I started taking Klonopin 16 years ago at 1mg at bedtime and a second one as needed. A few years ago I tried to taper off it, going down to .75mg. I couldn't sleep, so I went back to 1mg. I take it for anxiety, but a good secondary benefit is that it stopped me from acting out my dreams, kicking and flailing my arms. It's one medication that my wife doesn't want me to stop taking.
I don't have a problem with taking it at the low dose for the rest of my life. I don't know how people can take high dosages of Klonopin. I've heard that people take 15+mg. I think I'd be a zombie.
If your doctor has prescribed it for you, (s)he has a good reason to do so. I can't take Ativan because it makes my heart start racing, up to 180 bpm. I didn't like the way that felt. I hope that Klonopin helps you as it has me.
Liked by njp1013
Thanks I’m hangin in there. my psych definitely wants me to stick with the Klonopin until I see him again in three weeks. At that point we hope the Effexor will be more active and I will be feeling well, he doesn’t want me to rush things, which is frustrating because I want to rush things 🙂 if I could freeze myself and have my Effexor given to me daily and be thawed out in three months that would be ideal lol
My main medication for “ anxiety “ is Clonazepam 1 mg “ as needed for anxiety “ so says this bottle that I picked up for spelling purposes. I realized that the reason that I’m taking them has changed ON THE BOTTLE Another bottle says “ as needed for sleep “
The VA is not happy that I’m not taking one of their approved medications for Cyclothymia. Most psyche meds do not agree me.
But this is about waiting too long to reorder the Clonazepam but the beauty of having a PO Box is that I can go to my box 24/7 and there in my over stuffed ( with junk mail ) was my white bag. But I just opened it to find Buspar, another medication that doesn’t turn me into a madman. But I didn’t need buspar I need Clonasapam. I have no idea how it got confused but when I last spoke with the lady who took the order over the phone as well as a request to speak with the pharmacologist who has a PhD in medications to call me about the D deficiency since my pcp sent me the 50k units of D2 but no orders for blood work. She repeated my requests but now when I have one pill left I have the wrong refill.
I’m not sure if these emotional swings are do to the low D but these mistakes that are happening more and more but the invalidation by my doctors truly makes coping near impossible.
All of the symptoms that Theresa told me about in the link she posted are really mentally and physically changing me. I probably can get an RX called in by private pcp but if this is one of this drugs that I need a hard copy to get filled I’ll need to drive 52 miles RT just to get a hold me over. If this kind of BS doesn’t happen at least twice a week it doesn’t happen at all. I’ve been wanting to ask to be hospitalized for some R and R but they don’t do R and R in a normal ward they want to put you in lock down. I know that lock down will lead to bad things.
I’m not going to the ER no matter what.
Sometimes I wish that I had one of those docs who could comfort me with words. Now I fear advice from any of the usual suspects.
Not that I expect to hear the right advice here but I need to just get it out
Liked by JK, Volunteer Mentor
@stuckonu, you may notice I moved your discussion and combined it in the ongoing discussion about clonazepam (klonopin). I did this so the members with experience with this medication could have a chance to read your post and share their thoughts. It may be beneficial to read some of the previous posts as well to learn what other members have experienced. You can find the new location of your post by clicking VIEW & REPLY in your email notification.
Liked by Lisa Lucier, stuckonu
I've been taking Clonazepam for 13 years now. Like you, I cut it too close a couple of times. I get almost all of my meds from Humana Pharmacy, a mail order pharmacy.
When I need to get a refill, I call my doctor and he sends an electronic prescription to which ever pharmacy I designate. Too often the doctor's staff send it to the wrong one. Usually I don't even make a phone call. I just go online to my doctor's site and text my request.
I have a 1mg with a second mg if needed, so I get more than I need. An advantage of the mail order is that they process scrips ten days ahead of the refill date, to allow for mail or FedEx to get it to me in time. They usually send 90 day refills, though not for controlled substances, i.e. Clonazepam. Those only come monthly.
A month ago I did the same thing. I thought I had another bottle, but I was dismayed when I only had enough for two days. I pressed the doctor's office and asked them to send it to the local pharmacy. Somehow they sent it to one 30 miles away. When I finally figured it out I told them just to forget about getting it rerouted, and I drove to Walmart, 30 miles from my house.
Good luck. It's no fun to run out of Clonazepam. You can't just stop taking it.
Liked by JK, Volunteer Mentor, Lisa Lucier, Ginger, Volunteer Mentor, stuckonu
Thanks for moving me especially if it helps other and Vic’s versa.
That said, I wonder if it is possible to move and let stand to see if one place has a different effect than another. Besides the issues posted I was feeling like here it goes again: problems that I certainly didn’t want but were effecting me. It seem that “ I just want to talk “ is my favorite discussion group because if I’m not sure where to post your forum works best for me.
I see that I got one reply from Jim. I want to read his post again before replying. That said on my first read it felt as though I read his post before. But be that as it may my reply probably should have happened sooner. Let’s see what I have to say. But I know that the last pill and the time change has me up around 2AM but I feel rather good yet I know that will change soon
Klonopin is a benzodiazapine drug of the longer lasting type. It is addictive but by tapering off slowing, one can usually get off the drugs if needed. However, they can dampen thinking ability but the biggest reason I would suggest looking into meditation, exercise and counseling instead of taking the drug (although I recognize that in today's US healthcare system, the populace is most often offered drugs over other potential solutions ) is the growing body of research linking benzos – especially the longer lasting types – to Alzheimer's risk. And, no, not just in the elderly. It is a cumulative risk – number of doses taken over lifetime that appears to be the most worrisome. Do what you and your doctor think is right. But I am concerned about the risk for the countless people taking and who have taken the drugs. https://www.bmj.com/content/349/bmj.g5205
Liked by Chris Trout, Volunteer Mentor
version 220.127.116.11.2.1Page loaded in 2.035 seconds